MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the lower limb vein.A 12x90/8fr 75cm wallstent uni was advanced for treatment.However, during the procedure, the stent strut was kinked and could not be continued when it was deployed at 40%.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: 12x90/8fr uni plus halo 75cm was received for analysis.A visual examination found the outer blue shaft to be kinked at approximately 100mm proximal of the distal tip.When the investigator deployed the stent of the device, the inner shaft was also found to be kinked at approximately 25mm distal of the proximal markerband.It can be confirmed that before deploying the stent the inner shaft kink would have been located at the same site as the outer shaft kink.This type of damage is consistent with excessive force being applied to the device.The device was received with the stent in the correct position on the device.The investigator successfully deployed the stent without resistance or issue experienced.A visual examination found the deployed stent to be kinked at approximately 25mm distal of the proximal stent wires.The stent wires were also found to be fractured at the site of the kink.It can be confirmed that the kink on the stent would have been located at the same site as the outer and inner shaft kinks when the stent was mounted on the delivery system.This type of damage is consistent with excessive force being applied to the device.A visual and microscopic examination identified no damage or issues with the delivery system or tip of the device that could potentially have contributed to the complaint incident.
 
Event or Problem Description

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12550016
Report Number2134265-2021-12265
Device Sequence Number11038126
Product Code MAF
UDI-Device Identifier08714729203971
UDI-Public08714729203971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0026630710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight57